Alert archive / Tennessee / Wind Advisories in 2020

Wind Advisory 6, NWS Nashville, TN

December 23, 202038 counties in Tennessee

NWS Nashville, TN issued this wind advisory at Dec 23, 2020, 1:46 PM CST for 38 counties in Tennessee. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Dec 23, 2020, 1:46 PM CST (19:46 UTC)
Expired
Dec 24, 2020, 12:00 AM CST
In force
10 hr
Issued by
NWS Nashville, TN
All 38 counties

Bedford County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 30 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.8 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2020-12-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2020-12-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 190 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2722 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
190 m²/s²
0-3 km storm-relative helicity
214 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

347 
WWUS74 KOHX 231946
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
146 PM CST Wed Dec 23 2020

TNZ005>011-023>034-056>066-075-077>080-093>095-240600-
/O.NEW.KOHX.WI.Y.0006.201223T1946Z-201224T0600Z/
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
Including the cities of Dover, Clarksville, Springfield, 
Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, 
Byrdstown, Erin, Tennessee Ridge, Waverly, New Johnsonville, 
McEwen, Dickson, Ashland City, Kingston Springs, Nashville, 
Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, 
Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, 
Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, 
Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, 
Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma,
Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, 
Waynesboro, Lawrenceburg, and Pulaski
146 PM CST Wed Dec 23 2020

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

* WHAT...South winds 15 to 25 mph with gusts around 40 mph
  expected.

* WHERE...All of Middle Tennessee.

* WHEN...Until midnight CST tonight.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Schaper

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this wind advisory went out at Dec 23, 11:53 AM CST, 1 hour 53 minutes earlier.

Area forecast discussion, Dec 23, 11:53 AM CST, 1 hour 53 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1153 AM CST Wed Dec 23 2020

.UPDATE...
FOR 18Z AVIATION DISCUSSION.

&&

.DISCUSSION...

Radar imagery this morning shows scattered showers have already
developed across West Tennessee and will move into our western
counties the rest of the morning. This showers are likely
developing due to strong WAA and weak mid level instability shown
on the 12Z OHX sounding. Have adjusted pops upward to account for
radar trends. Temperatures are already in the upper 40s to low 50s
this morning, and most areas will see highs reach the low 60s this
afternoon despite increasing cloud cover. Winds will also be quite
brisk with gusts up to 35 mph at times, but appears we will stay
just below wind advisory criteria through the afternoon hours.
Will be taking a closer look at the latest model data regarding
our snow potential on Christmas Eve for the afternoon package.

&&

.AVIATION...
18Z TAF DISCUSSION.

Southerly surface winds continue to increase and will gust 25-30+
kts at times, especially after 00z Thu. Isolated -SHRA may arrive
before 03z, but the bulk of RA arrives after 03z-06z. Heavier RA
could reduce VIS to IFR overnight. The back edge of RA may
transition to -RASN/-SN briefly, but more likely to do so at CSV
around 15z.

Light -SN may resume over BNA/MQY at the end of the TAF and
beyond. Winds at all sites will become NW after the frontal
passage after 06z-09z Thu, slowing to 10-15 kts.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......Shamburger
AVIATION........Schaper
Hazardous weather outlook, Dec 23, 5:11 AM CST, 8 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
511 AM CST Wed Dec 23 2020

TNZ005>011-023>034-056>066-075-077>080-093>095-241115-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
511 AM CST Wed Dec 23 2020

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Around an inch of snow is possible on Thursday on parts of the
Cumberland Plateau, with trace amounts elsewhere.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

11

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 23, 2:29 PM CSTWinter Weather AdvisoryOHXCumberland, Fentress, Overton, Pickett, Putnam, Van Buren and 1 more42 hr

Nearby

Wind Advisories in Tennessee, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.